Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I am 22 and I have had acne since i was in 7th grade... nothing helped! When I was 18 I went on accutane and that left me with clear skin for almost 4 years.. now the breakouts are starting again and I feel like day by day they get worse... I have been taking Vitamin b5 for the past week. I started at 5 mg and today out of desperation.. i upped it to 10 mg.. i am also taking a bcomplex vitamin to help my body abosrb the vitamins. My acne is as of now clear on my forehead and right side of my face.. my left side is a disaster! I have whiteheads in a big cluster and now on my chin... I don't know what to do... should I quit this B5.. is this suppose to be happening? Has anyone experienced this? I have an appt. for my derm on monday and I am going to talk to him about accutane again even though i really dont want to have to experience those 4 months again... I am also going to start taking yasmin birth control in a week.. im so frustrated! :wall: please respond!!! Thanks ;)

Share this post


Link to post
Share on other sites

A topical might work for you now, like retin-a. Is your acne as bad as it was before accutane? If not, I say try a topical-retin a is great.

Share this post


Link to post
Share on other sites

No.. but Ive tried all those topicals and medications already and nothing worked except for accutane but it was 3 months of hell to say the least and I have so much going on in my life right now I dont know If i can pull hiding from the world for that long... I guess I am going to try to stick with this B5 for now.. I mean I already bought the pills.. but I dont see many people trying it so I wasn't sure if its just a gimmick

Share this post


Link to post
Share on other sites

B5 worked like a miracle for me! Maybe you should give it more time since it's only been a week but if it continues to get worse then you should stop.

Share this post


Link to post
Share on other sites

You might want to try taking zinc as well. Zinc helps in the absorption and function of B vitamins and also gives your body what it needs to heal active acne spots. I am uncertain as to how much is safe to take though. If you take too much for too long you'll get a copper deficiency, but most readings I've done on it say that it's okay to take a quick burst of zinc in high doses for like a week or so and that will likely produce effects. If you're supplementing with copper(or copper in a multivitamin) then you can sustain taking 15g-30g in the morning and 15-30g at night and that should be plenty.

Alsoo, Vitamin C works with B5 to promote wound healing, and that is said to be most effective at a 1:1 ratio with B5, so for ever 500g of B5 you take 500g of vitamin C. 10g of vitamin C is likely going to make you have diarrhea. So you can stand to take less.

I've been doing the vitamin thing for a month and I'm getting clearer all the time, I haven't had any major breakouts since(with one exception that was caused by me foolishly using an oily topical) And the couple of pimples I've had have been small and controlled and have all healed quickly. Most notably, I haven't had any cysts since starting this which is huge since I usually have a couple cysts at any given time.

I've been doing this for a month and using aloe vera gel on my face. All in all, it's good stuff that is working well for me, so maybe it will work for you too.

B5 alone isn't a cure, but in conjunction with a couple other things, you have a very powerful working treatment.

Share this post


Link to post
Share on other sites

Yah I think I am going to give it more time because Its only been a week and i have so many pills left anyways. It has defintely dried away my oil so if thats whats causing these pimples then maybe it will work! Also I am a lotion phoebic because ive had oily skin all my life.. but if my skin is flaky and tight I feel like i need a moisturizer.. i bought aveeno lotion thats oil free.. and all that good stuff so I will try using that too. I am going to take a multi vitamin so that should be good for the zinc and vitamin c but I dont want to over do all these pills.. 23 pills a day.. I feel like a drug addict :lol: Anyway I will keep everyone posted on how its going. I still have a clear forehead and my right side is clear (knock on wood) :pray: Lets pray this works so I don't have to be back on accutane!!

Share this post


Link to post
Share on other sites

Hi cutie, hang in there! When I pm'd you I didn't have your whole story, so I have a better idea of what you're going through now. I would stick this out and give it time. I have also had oily skin my whole life and flaky and tight at the same time!! I think a retinol cream, or even retin-a could really help along with the b-5. Those topicals never helped me either before accutane, but you have to understand how and why they work, which my derm. never cared to fill me in on. The B5 will reduce your oil, but you have to keep your pores clear, which a retinol product will do. And it is essential that you exfoliate too!!

Read as much as you can about skin care. I found this useful website www.skinbiology.com. There is lots of information on healing any skin condition, including acne. For instance, its important to use a proper cleanser - acne, skin allergies, and other skin problems become more severe when the skin is too alkaline. Also, certain moisturizers can weaken the skin's natural protective barrier called the acid mantle, making it more susceptible to bacteria, etc.

Why don't dermatologists teach us how to properly care for our skin? I often wonder, do they even know? It sometimes seems like all they set out to do is treat the external symptom with drugs, and in turn, make money. We need to get to the root of the problem with our skin, and promote the skin's own ability to heal, rather than causing further damage with products and chemicals we know nothing about.

Hope that helps!! Don't give up!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×